Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 153, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 2, 2004, 10:24 AM CDT for Blanco County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2004, 10:24 AM CDT (15:24 UTC)
- Expired
- Oct 2, 2004, 11:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 76 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1954 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 021525 SVRSAT TXC031-021615- /X.NEW.KEWX.SV.W.0003.041002T1524Z-041002T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1024 AM CDT SAT OCT 2 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... BLANCO * UNTIL 1115 AM CDT * AT 1020 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 3 MILES WEST OF PEDERNALES FALLS STATE PARK...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CYPRESS MILL BY 1035 AM CDT HAIL TO THE SIZE OF NICKELS WAS REPORTED BY SPOTTERS 1 MILE NORTH OF JOHNSON CITY AT 1020 AM. LAT...LON 3028 9841 3021 9827 3043 9815 3049 9839 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 4:24 AM CDT, 6 hours earlier.
Area forecast discussion, Oct 2, 4:24 AM CDT, 6 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 422 AM CDT SAT OCT 2 2004 .UPDATE... QUICK UPDATE TO INCREASE POPS TO 70 PERCENT FOR SOME OF OUR E-SE COUNTIES AND ADD LOCALLY HEAVY RAINFALL MENTION. ALSO INCREASED QPF FOR THIS MORNING. && .PREV DISCUSSION... APPROACHING COLD FRONT CURRENTLY ORIENTED ALONG A LINE FROM DALLAS TO BROWNWOOD TO FORT STOCKTON. CONVECTION BEING FORCED BY THE FRONT AND ALONG OUTFLOW BOUNDARIES AHEAD OF THE FRONT FROM EARLIER THUNDERSTORMS. SOME PULSE-TYPE SEVERE OVERNIGHT IN CENTRAL TX...BUT MAIN THREAT FROM THESE STORMS IS LOCALLY HEAVY RAINFALL. RAIN CHANCES WILL BE HIGHEST THIS MORNING ACROSS THE NE THIRD OF CWA EWX AND WILL SHIFT SOUTH WITH THE FRONT TODAY. TEMPS WILL GENERALLY BE 5 DEGREES BELOW NORMAL BEHIND THE FRONT TONIGHT THROUGH MONDAY. LOW-TO-NO POPS TONIGHT THROUGH MONDAY NIGHT WITH A RIDGE ALOFT AND HIGH PRESSURE AT THE SURFACE. THE UPPER PATTERN IS FORECAST TO UNDERGO CHANGES LATE MONDAY INTO TUESDAY...WITH THE UPPER RIDGE OVER SOUTH TX AND THE GULF BREAKING- DOWN AND AN UPPER TROUGH DEEPENING AND APPROACHING SLOWLY FROM THE WEST. AT THE SAME TIME...A SURGE OF TROPICAL MOISTURE IS EXPECTED TO MOVE NORTH INTO TX. BOTH THE ECMWF AND GFS SOLUTIONS SHOW THIS PATTERN EVOLVING AROUND MID-WEEK AND HAVE SHOWN GOOD RUN-TO-RUN CONSISTENCY. ASSUMING THESE MODELS VERIFY...WE MAY BE HEADED INTO A HEAVY RAIN EVENT MID TO LATE NEXT WEEK. AT THIS TIME...WILL INCREASE POPS TO 30 PERCENT AND MENTION A CHANCE FOR THUNDERSTORMS FROM TUESDAY THROUGH FRIDAY. CURRENT THINKING IS THAT POPS FOR MID TO LATE NEXT WEEK WILL SLOWLY TREND UP WITH EACH MODEL CYCLE AS CONFIDENCE INCREASES FROM MORE MODEL RUN CONSISTENCY. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/03
Hazardous weather outlook, Oct 2, 5:49 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 AM CDT SAT OCT 2 2004 TXZ171>173-183>194-202>209-217>225-228-031100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 549 AM CDT SAT OCT 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A WEAK COLD FRONT ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THIS MORNING...TAPERING OFF IN THE NORTH THIS AFTERNOON. RAINFALL RATES OF GENERALLY OF THREE QUARTERS TO 2 INCHES PER HOUR MAY PRODUCE SOME LOCAL FLASH FLOODING. HOWEVER...FLOODING WILL BE TOO SPOTTY TO WARRANT A FLASH FLOOD WATCH. SOME OF THE THUNDERSTORMS WILL GENERATE HIGH RATES OF LIGHTNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Oct 2, 7:35 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
735 AM CDT SAT OCT 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0731 AM FLASH FLOOD NEW BRAUNFELS 29.70N 98.12W
10/02/2004 COMAL TX LAW ENFORCEMENT
WATER OVER ROADS...FM 2673...FM 3009 AT HWY 46...I-35 S
NEAR HWY 46...HWY 46 NEAR MITCHELL RD.
&&
CALocal storm report, Oct 2, 7:51 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 AM CDT SAT OCT 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0731 AM FLASH FLOOD GIDDINGS 30.18N 96.93W
10/02/2004 LEE TX LAW ENFORCEMENT
WATER OVER FM 141.
&&
CALocal storm report, Oct 2, 8:02 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
802 AM CDT SAT OCT 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0759 AM FLASH FLOOD AUSTIN 30.31N 97.75W
10/02/2004 TRAVIS TX BROADCAST MEDIA
EAST LANE OF I-35 EAST FRONTAGE RD AT THE 2900 BLK UNDER
WATER.
&&
CALocal storm report, Oct 2, 8:04 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
804 AM CDT SAT OCT 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0531 AM FLASH FLOOD AUSTIN 30.31N 97.75W
10/02/2004 TRAVIS TX BROADCAST MEDIA
EAST LANE OF I-35 EAST FRONTAGE RD AT THE 2900 BLK UNDER
WATER.
0731 AM FLASH FLOOD NEW BRAUNFELS 29.70N 98.12W
10/02/2004 COMAL TX LAW ENFORCEMENT
WATER OVER ROADS...FM 2673...FM 3009 AT HWY 46...I-35 S
NEAR HWY 46...HWY 46 NEAR MITCHELL RD.
0731 AM FLASH FLOOD GIDDINGS 30.18N 96.93W
10/02/2004 LEE TX LAW ENFORCEMENT
WATER OVER FM 141.
&&
CAThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:47 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 58 min |
| Oct 2, 12:40 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 65 min |
| Oct 2, 4:27 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Oct 2, 6:09 AM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Oct 2, 7:21 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Oct 2, 8:20 AM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe | 3 hr |
| Oct 2, 8:28 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca, Wilson | 3 hr |
| Oct 2, 8:37 AM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Oct 2, 8:51 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Oct 2, 9:04 AM CDT | Flash Flood Warning | EWX | Comal | 116 min |
| Oct 2, 9:14 AM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Oct 2, 9:26 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Oct 2, 9:38 AM CDT | Flash Flood Warning | EWX | Atascosa, Karnes | 3 hr |
| Oct 2, 10:00 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Lee | 3 hr |
| Oct 2, 10:06 AM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Oct 2, 10:51 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 3 hr |
| Oct 2, 11:23 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca, Wilson | 3 hr |
| Oct 2, 12:29 PM CDT | Flash Flood Warning | EWX | Karnes | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.